Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

June 18, 2016Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 18, 2016, 10:46 AM CDT for Mayes County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 10:46 AM CDT (15:46 UTC)
Expired
Jun 18, 2016, 11:15 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS84 KTSA 181546
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT SAT JUN 18 2016
 
OKZ057-061-062-181615-
ROGERS OK-CRAIG OK-MAYES OK-
1046 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES...NORTHEASTERN
ROGERS AND SOUTH CENTRAL CRAIG COUNTIES UNTIL 1115 AM CDT...

AT 1046 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG CABIN...
MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ADAIR...                          BIG CABIN...
PENSACOLA...                      HOOT OWL...
STRANG...                         

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 261 AND 279.
 
LAT...LON 3659 9538 3659 9514 3634 9511 3636 9543
TIME...MOT...LOC 1546Z 004DEG 12KT 3653 9526 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:34 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 18, 10:34 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1034 AM CDT SAT JUN 18 2016

.DISCUSSION...
Series of events over the past 6 hours or so has led to spotty
convection across mostly northeast Oklahoma and northwest Arkansas
this morning. MCV to the west tracked east-southeast
overnight...and sent several outflow boundaries into eastern
Oklahoma. Additional convection across southwest Missouri also
sent an outflow boundary in from the east. Area has remained
unfavorable to sustain convection for the entire morning...likely
due to upper ridging over the region. However...residual
boundaries will serve as focus for scattered convection...mainly
across northeast Oklahoma and northwest Arkansas through the
remainder of the morning. Will carry slight chance pops across
most of eastern Oklahoma as coverage of convection will become
less as any lingering boundaries become more diffuse. Tempted to
lower afternoon highs some...however there will be ample time for
recovery given the length of daylight this time of year. Will
leave as is for now...along with current advisory headlines.

Updated ZFP/AFM/PFM already sent.

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>056-
     059>061-064>067-070-071-073>075.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, Jun 18, 10:15 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CDT SAT JUN 18 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1015 AM CDT SAT JUN 18 2016

...DANGEROUS HEAT CONTINUES TODAY ACROSS EASTERN OK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
 	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING...ENDING BY SUNSET.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALONG AND WEST OF HIGHWAY 69.
	ONSET...MIDDAY.

DISCUSSION...

DANGEROUS AFTERNOON HEAT INDICES AROUND 105 DEGREES ARE FORECAST
ACROSS MUCH OF EASTERN OKLAHOMA...MAINLY ALONG AND WEST OF HIGHWAY
69.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
EASTERN OKLAHOMA NEAR OUTFLOW BOUNDARIES PUT OUT BY THE MORNING
STORMS. THERE IS A LIMITED RISK OF A PULSE SEVERE WIND STORM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THRU TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

HIGH TEMPERATURES ARE EXPECTED TO DROP OFF A BIT BACK TO THE LOW
TO MID 90S EARLY NEXT WEEK...WHILE HUMIDITY DROPS AS
WELL...KEEPING HEAT INDICES BELOW DANGEROUS LEVELS. HUMIDITY
INCREASES BY MIDWEEK...INCREASING POTENTIAL FOR DANGEROUS HEAT
INDICES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
COOLING STATIONS SHOULD REMAIN OPEN THRU THE WEEKEND. FIRST
RESPONDERS SHOULD REMAIN ALERT TO AN ELEVATED NUMBER OF HEAT
RELATED ILLNESSES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 18, 6:24 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SAT JUN 18 2016

OKZ054-059-181200-
PAWNEE OK-OSAGE OK-
624 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 700 AM CDT...

AT 623 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF TONKAWA TO 4 MILES SOUTHWEST OF
MERIDIAN. MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         FAIRFAX...
SHIDLER...                        RALSTON...
BURBANK...                        BLACKBURN...
MARAMEC...                        SKEDEE...
GRAINOLA...                       FORAKER...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3700 9642 3616 9659 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1123Z 287DEG 41KT 3667 9723 3580 9730

LACY
Special weather statement, Jun 18, 10:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT SAT JUN 18 2016

OKZ057-061-062-181615-
ROGERS OK-CRAIG OK-MAYES OK-
1046 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES...NORTHEASTERN
ROGERS AND SOUTH CENTRAL CRAIG COUNTIES UNTIL 1115 AM CDT...

AT 1046 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG CABIN...
MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ADAIR...                          BIG CABIN...
PENSACOLA...                      HOOT OWL...
STRANG...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 261 AND 279.

LAT...LON 3659 9538 3659 9514 3634 9511 3636 9543
TIME...MOT...LOC 1546Z 004DEG 12KT 3653 9526

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Jun 17, 8:13 PM CDTSpecial Weather StatementTSALeFlore47 min
Jun 18, 6:24 AM CDTSpecial Weather StatementTSAPawnee36 min
Jun 18, 5:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 18, 5:43 PM CDTSpecial Weather StatementTSATulsa47 min
Jun 18, 5:50 PM CDTSpecial Weather StatementTSAPawnee40 min
Jun 18, 6:06 PM CDTSevere Thunderstorm WarningTSAPushmataha24 min
Jun 18, 6:15 PM CDTSpecial Weather StatementTSATulsa30 min
Jun 18, 6:31 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Jun 18, 6:46 PM CDTSpecial Weather StatementTSACreek44 min
Jun 18, 6:52 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha68 min
Jun 18, 11:34 AM CDTSpecial Weather StatementTSACrawford26 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.